Daniel Groves
Research Papers
(see also the ArXiv, which has most of my more recent papers)


Published Papers

  • A note on nonidentical Lie relators, Journal of Algebra, 211 (1999), 15--25. Abstract.

  • Some properties of free groups of some soluble varieties of groups, J. London Math. Soc. (2) 63 (2001), 592-606. Abstract.

  • Free groups of outer commutator varieties of groups, J. London Math. Soc. (2) 64 (2001), 423-435. Abstract.

  • The Wielandt subalgebra of a Lie algebra (with D. Barnes), J. Aust. Math. Soc. 74 (2003), 313-330. Abstract.

  • Finite groups of bounded exponent (with M.R. Vaughan-Lee), Bull. London Math. Soc. 35 (2003) 37-40. Abstract.

  • Limits of (certain) CAT(0) groups, I: Compactification, Algebraic and Geometric Topology, 5 (2005), 1325--1364. Abstract. Published here.

  • Limit groups for relatively hyperbolic groups, II: Makanin-Razborov diagrams, Geometry & Topology, 9 (2005), 2319--2358. Abstract. Published here.

  • Fillings, finite generation and direct limits of relatively hyperbolic groups (with J. F. Manning ), Groups, Geometry, and Dynamics, 1 (2007), 329--342. Abstract.

  • The isomorphism problem for toral relatively hyperbolic groups (with F. Dahmani ), Publ. Math. IHES, 107 (2008), 211-290. Abstract.

  • Detecting free splittings in relatively hyperbolic groups (with F. Dahmani ), Transactions of the AMS, 360 (2008), 6303-6318. Abstract. Published here.

  • Dehn filling in relatively hyperbolic groups, (with J.F. Manning ), Israel Journal of Mathematics, 168 (2008), 317-429. Abstract.

  • Residual finiteness, QCERF and fillings of hyperbolic groups (with Ian Agol and Jason Manning), Geometry and Topology, 13 (2009) 1043-1073. Abstract. Published here.

  • Enumerating limit groups (with H. Wilton), Groups, Geometry and Dynamics, 3 (2009), 389--399. Abstract.

  • Limit groups for relatively hyperbolic groups, I: The basic tools, Algebraic and Geometric Topology, 9 (2009) 1423-1466. Abstract.

  • Conjugacy classes of solutions to equations and inequations over hyperbolic groups (with H. Wilton), Journal of Topology, 3 (2010), 311--332.Abstract.

  • Cofinitely Hopfian groups, open mappings and knot complements (with M. Bridson, J. Hillman and G. Martin). Groups, Geometry and Dynamics, 4 (2010), 693--707. Abstract.

  • Test elements in torsion-free hyperbolic groups, New York Journal of Mathematics, 18 (2012) 651--656. Abstract. Published here.

  • Appendix to `The Virtual Haken Conjecture' by Ian Agol (with I. Agol and J.F. Manning), Documenta Mathematica, 18 (2013), 1045-1087. Published here.

  • An alternate proof of Wise's Malnormal Special Quotient Theorem (with I. Agol and J.F. Manning.), Forum of Mathematics, Pi 4, e1 (2016) Published here. Abstract.

  • Abelian splitting of right-angled Artin groups (with M. Hull) in Hyperbolic geometry and geometric group theory, Advanced Studies in Pure Mathematics Mathematical Society of Japan, 73 (2017), pp. 159-165.

  • Dehn fillings and elementary splittings (with J.F. Manning.) Transactions of the American Mathematical Society, 370 (2018), 3017-3051. Published here. Abstract.



    Book

  • The quadratic isoperimetric inequality for mapping tori of free group automorphisms (with Martin Bridson). Preprint (2008). Memoirs of the AMS, 203 (2010), no. 955. Abstract.

    Note: This monograph contains the contents of the three papers on (mapping tori of) free group automorphisms with Martin Bridson which are listed below. They will not be published separately.



    Preprints



  • Recognizing geometric 3-manifold groups using the word problem (with J.F. Manning and H. Wilton.) .pdf Abstract.

  • The structure of limit groups over hyperbolic groups (with H. Wilton) .pdf Abstract. To appear in the Israel Journal of Mathematics.

  • Boundaries of Dehn fillings (with J.F. Manning and Alessandro Sisto) .pdf. Abstract.

  • Immutability is not uniformly decidable in hyperbolic groups (with H. Wilton) .pdf Abstract.

  • Homomorphisms to acylindrically hyperbolic groups I: Equationally noetherian groups and families (with M. Hull) .pdf Abstract.

  • Quasiconvexity and Dehn filling (with J.F. Manning) .pdf Abstract.



    E-Prints

    (Not for publication)

  • The quadratic isoperimetric inequality for mapping tori of free group autmorphisms, I: Positive automorphisms (with Martin Bridson). Preprint (2003). Abstract. .pdf (666k)
    This paper now forms Part I of the above monograph with Bridson, and will not be published separately.


  • Limits of (certain) CAT(0) groups, II: The Hopf property and the shortening argument. Preprint (2004). Abstract .pdf (336k)
    This paper will not be published since its results are now contained in the revised version of `Limit groups for relatively hyperbolic groups, I' above.


  • Free group automorphisms, train tracks and the beaded decomposition (with Martin Bridson). Preprint (2005). Abstract. .pdf (323k)
    This paper now forms Part II of the above monograph with Bridson and will not be published separately.


  • The quadratic isoperimetric inequality for mapping tori of free group automorphisms, II: The general case (with Martin Bridson). Preprint (2006). Abstract. .pdf (485k)
    This paper now forms Part III of the above monograph with Bridson and will not be published separately.




  • Some of the research above is based upon work supported by the National Science Foundation under Grant Numbers: DMS-0504251, DMS-0813863, DMS-0804365, 0953794 (CAREER) and DMS-1507067 and by a Simons Fellowship..

    Any opinions, findings, conclusions or recommendations expresesd in this material are those of the author(s) and do not necessarily reflect the views of the National Science Foundation or the Simons Foundation.